Post Number: 3
|Posted on Monday, November 28, 2011 - 01:19 pm: ||
I suffer from a lot of muscle/joint pain since my transplant 3/29/2010. My transplant team has informed me that this is a side effect to Rapamune. I have struggled with this pain since first being prescribed rapamune. Some days I can tolerate the pain. It is there, but can function and it is just a distraction. Other days I can not function at all. The pain is so intense and is such a distraction I just cry. My team has suggested that at this point I need to be in pain management and to start using pain medication to manage the pain. This is not a plan I am anxious to jump into. My question is this; does anyone else suffer this pain and if so how do you manage/handle the pain? I am allergic to Prograf and Cyclosporine so I can not change immunosupressants. Thank you for any suggestions. By the way, yes, I do sleep with a bar of Ivory soap and yes, it does help!
Post Number: 87
|Posted on Friday, December 02, 2011 - 09:06 pm: ||
I've been told it is a muscle pain I feel on the left hip back area but it comes on after I eat, everyday! I think it is one of my native shriveled kidneys. But I get a perplexed look from my nephrologist and my pcp says muscle....I do have stenosis of the lower spine but this is on the left side and is also my percursor for a uti...
I do take a Percocet if intense pain and I can't function but only one and it seems to take care of the pain.....and doesn't return for a long while....I don't take a pain med routinely as in pain mgmt....
I am on Cellcept and Prograf for over 8 yrs now.
I hope this helps you and me.
Hugs and keep well. alese
Post Number: 219
|Posted on Saturday, December 03, 2011 - 03:52 pm: ||
How does your prograf/cyclo allergy manifest?
Have you considered Nulogix (belatacept)? It's a new immuno that was FDA approved Jun '11. It is completely different from rapamune and CNIs (prograf/cyclo). Maybe ask your doc about it?
|Received kidney Mar 16, 2011, from my brother! 3/6 match |
St. Joe's, Hamilton, ON
Peritoneal dialysis Nov '08 - Mar '11
Dx 1995 - believed to be chronic glomerulonephritis
Started CAPD Oct 2008
Post Number: 6
|Posted on Monday, December 12, 2011 - 11:08 am: ||
I have been avoiding these forums because I don't know how to say what I have to say, but here goes! After I posted those posts in the forum about pain, I was at a loss how to move forward with my life. I have been in severe pain since 3/10/2010, my kidney transplant date. I am a career woman, wife, mother and volunteer. I have a full life. I am also a devote catholic and had asked for His help with this pain. I was scheduled to go to a pain clinic and had not felt this was my answer for long term. I prayed and said to Jesus, If I am not supposed to go to this clinic I need very clear sign that I should not be going. When I woke up the morning for the appointment, there was 6 inches of snow on the ground and ice was falling from the sky. It is a 2 hour ride on the highway to get to transplant center. That was my very clear sign. I then said to Him, if I am not to continue to take pain medications, what do I do? Keep in mind that I am catholic. This story is not about pushing my religion but I wanted to share my experience. This is the "quick" story!!! There is a lot more to say and if you are catholic I am sure you can read between the lines. Anyway, since Monday November 28, 2011 I have been pain free! Thank you Jesus!!! I wish you all the best to all of you who suffer with this pain. I know how excruciating pain feels and I know how distracting it is to try to live your life and have this pain always in the forefront and not be able to function. God bless you all, your friend Sue!}}}
Post Number: 419
|Posted on Monday, December 12, 2011 - 11:19 am: ||
Sue, I am so happy that you are pain free. That is wonderful. I wish I could have helped you before but I had no experience with pain from the meds (or in general).
|Dx with T1 in 1966 |
Kidney tx in Minneapolis 2002
Pancreas tx in 2008
Post Number: 3
|Posted on Sunday, December 25, 2011 - 04:20 am: ||
I take ony Prograf and suffer th exact same pain you describe. I am under pain mnagement and am prescribed Tramadol and Hydrocodone. It does help the pain but my tolerance is getting higher and higher and they have to keep upping the dose as that is what happens with Opoids. I don't know (and neither do the docs) any other alternative, either suffer through the pain or be addicted to pain meds, pick your poison. Totally sucks.
Post Number: 242
|Posted on Friday, December 30, 2011 - 12:54 pm: ||
I've had chronic pain off and on for last three years. When it started, I just took Aleve and that worked but doc said that was going to hurt my kidneys so he put me on Tramadol. That worked wonders to start with but does not now. I went a few months pain free without anything but last two days my back has been seriously killing me. I don't know what doc will do but I dont want to be on long term pain med because of what happened when I stopped taking the Tramadol.
I am surprised your doc gave you hydrocodone and Percocet. There is no way mine will give me anything like that. I asked when the Tram stopped working and he said he didnt want to do that.
|Terri Lynne - 20 Year Liver Transplant Survivor |
"Whatever doesn't kill me had better start running!"
Post Number: 44
|Posted on Friday, December 30, 2011 - 09:06 pm: ||
Well, I am not sure what my problem is, because I am pretty new to this, only 4 months since my transplant. I take prograf and myfortic.
This last month I had my first EVER UTI, and didn't realize what it was at first, so it ended up in all three kidneys. I took a heavy duty antibiotic, levofloxicin, for a week, and I really noticed a lot of joint and tendon pain. After I finished the first week, and went in for a recheck, he found I still had some signs of continued infection, so gave me another double dose (two weeks) of this terrible drug. I nearly quit several times because my muscle, joint and tendon weakness and paint was so bad. I can take a lot of pain, but was concerned that it was doing permanent damage..... but what do you do? You can't let e coli run amok in your urinary tract. So, anyway, I have been off of it now for 3 days, and can't tell if I am improving.
You know, after so many years of avoiding drugs..... now I can't do that, so I am not sure WHAT is causing this pain. Like I said, this is all new. I do not take any prednisone.
Then of course, I am in the coldest, darkest period in Alaska...
|Kidney tx Aug. 23, 2011 Seattle Swedish Hospital. |